Alert archive / North Dakota / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 65, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 25, 2011, 8:47 PM CDT for McLean County, Sheridan County, North Dakota. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2011, 8:47 PM CDT (01:47 UTC)
- Expired
- Jun 25, 2011, 9:45 PM CDT
- In force
- 58 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties McLean County, ND, Sheridan County, ND
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 25, 8:01 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 1.8 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1619 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1448 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
336
WUUS53 KBIS 260147
SVRBIS
NDC055-083-260245-
/O.NEW.KBIS.SV.W.0065.110626T0147Z-110626T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
847 PM CDT SAT JUN 25 2011
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN MCLEAN COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
NORTHWESTERN SHERIDAN COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
* UNTIL 945 PM CDT
* AT 844 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
SOUTHEAST OF STRAWBERRY LAKE...OR 45 MILES SOUTHEAST OF MINOT...AND
MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
KRUEGER LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...TAKE SHELTER IN A STURDY
BUILDING...AND STAY AWAY FROM WINDOWS.
VERY HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4785 10062 4785 10037 4763 10030 4761 10076
4779 10080
TIME...MOT...LOC 0147Z 260DEG 30KT 4771 10069
WIND...HAIL 60MPH 1.00IN
$$
SIMOSKO2 follow-up statements
853
WWUS53 KBIS 260206
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
906 PM CDT SAT JUN 25 2011
NDC055-083-260245-
/O.CON.KBIS.SV.W.0065.000000T0000Z-110626T0245Z/
MCLEAN ND-SHERIDAN ND-
906 PM CDT SAT JUN 25 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
SHERIDAN AND EXTREME NORTHEASTERN MCLEAN COUNTIES UNTIL 945 PM CDT...
AT 905 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
KRUEGER LAKE...OR 51 MILES SOUTHEAST OF MINOT...MOVING EAST AT 35
MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF NORTHERN SHERIDAN COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4780 10066 4785 10062 4785 10037 4763 10030
4761 10067
TIME...MOT...LOC 0207Z 260DEG 30KT 4774 10045
WIND...HAIL 60MPH 1.00IN
$$
SIMOSKO491
WWUS53 KBIS 260239
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
939 PM CDT SAT JUN 25 2011
NDC055-083-260250-
/O.EXP.KBIS.SV.W.0065.000000T0000Z-110626T0245Z/
MCLEAN ND-SHERIDAN ND-
939 PM CDT SAT JUN 25 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN SHERIDAN AND
EXTREME NORTHEASTERN MCLEAN COUNTIES WILL EXPIRE AT 945 PM CDT/845 PM
MDT/...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4780 10066 4785 10062 4785 10037 4763 10030
4761 10067
TIME...MOT...LOC 0240Z 260DEG 30KT 4779 10005
$$
SIMOSKOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 7:43 PM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Jun 25, 7:43 PM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 743 PM CDT SAT JUN 25 2011 .UPDATE...ADJUSTED POPS...WEATHER...TEMPS AND WINDS FOR CURRENT TRENDS. && .DISCUSSION...SEVERE THUNDERSTORM COMPLEX CONTINUING TO MOVE EASTWARD ACROSS NORTH CENTRAL ND. STORMS HAD EXTREME RAINFALL RATES WITH LOCAL RAINFALL AMOUNTS IN EXCESS OF 2 INCHES WITH SOME OF THESE STORMS. SEVERAL REPORTS OF LARGE HAIL GREATER THAN 1 INCH AND WIND GUSTS OVER 60 MPH. TO THE SOUTHWEST OF THIS AREA SCATTERED THUNDERSTORMS ARE LOCATED FROM AROUND BEULAH SOUTHWEST TO HEBRON. A FEW OTHER STORMS LOCATED IN EXTREME SOUTHWEST ND RIGHT ALONG THE SD BORDER. UPDATED FORECAST TO TRIM POPS AND ADJUST WEATHER WHERE STORMS HAVE ALREADY PASSED TO THE EAST. ALSO ADJUSTED HOURLY TEMPS AND WINDS CLOSER TO OBSERVED VALUES. && .AVIATION...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH SUNDAY...AT JUST ABOUT ANYTIME AND AT ANY AERODROME. THUS HAVE SKEWED THE TAFS TOWARD VCTS AND VCSH UNTIL RADAR CLEARLY DEFINES WHERE THE PRECIPITATION IS. EXPECT VFR CONDITIONS OUTSIDE OF THUNDERSTORMS...BUT WHERE WE DO RECEIVE THE THUNDERSTORMS EXPECT MVFR CEILINGS AND VISIBILITIES. && .HYDROLOGY...FLASH FLOOD WATCH FOR PORTIONS OF SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA. ALTHOUGH ANY THUNDERSTORMS THIS AFTERNOON AND THIS EVENING HAS THE CAPABILITY OF PRODUCING VERY HEAVY RAIN...THE MAIN THREAT OF HEAVY RAIN WILL BE LATE TONIGHT THROUGH SUNDAY AS A COLD FRONT STALLS OVER SOUTHERN NORTH DAKOTA. IMPULSES ROTATING AROUND AN UPPER LEVEL LOW PRESSURE SYSTEM WILL PROVIDE THE SPARK AND WE HAVE AN INCREASINGLY MOIST LOW LEVEL ENVIRONMENT SETTING UP TONIGHT THROUGH SUNDAY. IN ADDITION FLASH FLOOD GUIDANCE IS QUITE LOW OVER MUCH OF THE SOUTH CENTRAL...WITH 3 HOUR VALUES AROUND 1.5 INCHES IN MANY LOCATIONS. THE HEAVY RAIN THREAT IS EXPECTED TO END SUNDAY EVENING AS THE UPPER LOW GETS SHOVED INTO EASTERN CANADA...WHICH PUSHES THE SURFACE FRONTAL BOUNDARY WELL SOUTH OF THE AREA. && .BIS WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 1 AM CDT /MIDNIGHT MDT/ SUNDAY THROUGH SUNDAY EVENING FOR NDZ020-023-025-033>037-040>048-050-051. && JNS
Hazardous weather outlook, Jun 25, 7:12 PM CDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 712 PM CDT SAT JUN 25 2011 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-270015- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 712 PM CDT SAT JUN 25 2011 /612 PM MDT SAT JUN 25 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT SHOWERS AND THUNDERSTORMS...SOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL...WILL CONTINUE THIS EVENING FROM SOUTHWEST THROUGH NORTH CENTRAL NORTH DAKOTA. TORRENTIAL RAINS ARE ALSO POSSIBLE WITH THE STRONGER THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ANOTHER ROUND OF THUNDERSTORMS...POTENTIALLY STRONG TO SEVERE...ARE POSSIBLE EAST OF HIGHWAY 83 AND SOUTH OF INTERSTATE 94 ON SUNDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER...FLOODING OR HEAVY RAINFALL TO LOCAL LAW ENFORCEMENT OR TO THE NATIONAL WEATHER SERVICE OFFICE IN BISMARCK AT 701-223-4582. JNS
In the hours before
Local storm report, Jun 25, 7:24 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
724 PM CDT SAT JUN 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND GST 2 NW BANTRY 48.52N 100.64W
06/25/2011 E60 MPH MCHENRY ND CO-OP OBSERVER
&&
NHEINERTLocal storm report, Jun 25, 7:57 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BISMARCK ND
757 PM CDT SAT JUN 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND GST 2 NW BARTON 48.53N 100.21W
06/25/2011 E60.00 MPH PIERCE ND CO-OP OBSERVER
&&
NHEINERTLocal storm report, Jun 25, 8:06 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
806 PM CDT SAT JUN 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 PM TSTM WND DMG 11 SW ROLETTE 48.55N 100.01W
06/25/2011 ROLETTE ND LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED THAT A BARN ROOF WAS LOCATED ON
STATE HIGHWAY 3...AND IS BLOCKING TRAFFIC.
&&
LHUBERLocal storm report, Jun 25, 8:08 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BISMARCK ND
808 PM CDT SAT JUN 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 PM TSTM WND DMG 11 SW ROLETTE 48.55N 100.01W
06/25/2011 ROLETTE ND LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED THAT A BARN ROOF WAS LOCATED ON
STATE HIGHWAY 3...AND IS BLOCKING TRAFFIC. WINDS
ESTIMATED AT 85 MPH.
&&
LHUBERLocal storm report, Jun 25, 8:34 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
834 PM CDT SAT JUN 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0829 PM HEAVY RAIN DUNSEITH 48.81N 100.06W
06/25/2011 M1.50 INCH ROLETTE ND BROADCAST MEDIA
RELAYED BY BROADCAST MEDIA... 1.5 INCHES IN 20 MINUTES...
&&
LHUBERLocal storm report, Jun 25, 8:41 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
841 PM CDT SAT JUN 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0824 PM HAIL FESSENDEN 47.65N 99.63W
06/25/2011 M1.00 INCH WELLS ND TRAINED SPOTTER
&&
LHUBERThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:17 PM CDT | Severe Thunderstorm Warning | BIS | McHenry, Pierce | 28 min |
| Jun 25, 7:36 PM CDT | Severe Thunderstorm Warning | BIS | Pierce, Rolette | 54 min |
| Jun 25, 7:42 PM CDT | Severe Thunderstorm Warning | BIS | Pierce | 63 min |
| Jun 25, 7:57 PM CDT | Severe Thunderstorm Warning | BIS | Wells | 63 min |
| Jun 25, 8:04 PM CDT | Severe Thunderstorm Warning | BIS | Wells | 56 min |
| Jun 25, 8:43 PM CDT | Flash Flood Warning | BIS | Pierce, Wells | 4 hr |
| Jun 25, 9:02 PM CDT | Severe Thunderstorm Warning | BIS | Foster, Wells | 58 min |
| Jun 25, 9:06 PM CDT | Severe Thunderstorm Warning | BIS | Morton | 54 min |
| Jun 25, 9:57 PM CDT | Areal Flood Advisory | BIS | Burleigh, Morton | 53 min |
| Jun 25, 10:00 PM CDT | Severe Thunderstorm Warning | BIS | Grant, Morton | 27 min |
| Jun 25, 10:04 PM CDT | Severe Thunderstorm Warning | BIS | Foster | 26 min |
| Jun 26, 9:40 AM CDT | Severe Thunderstorm Warning | BIS | LaMoure | 65 min |
| Jun 26, 10:22 AM CDT | Areal Flood Advisory | BIS | LaMoure, Logan, McIntosh, Stutsman | 6 hr |
| Jun 26, 2:55 PM CDT | Flash Flood Warning | BIS | Stutsman | 3 hr |
| Jun 26, 5:44 PM CDT | Areal Flood Warning | BIS | Stutsman | 43 hr |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.